Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 192, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 17, 2000, 8:04 PM EDT for Saint Johns County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2000, 8:04 PM EDT (00:04 UTC)
- Expired
- Jul 17, 2000, 8:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2496 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 180006 SVRJAX FLC109-180045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 804 PM EDT MON JUL 17 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 845 PM EDT * AT 804 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTHWEST OF SOUTH PONTE VEDRA BEACH...OR ABOUT 4 MILES SOUTH OF GUANA RIVER STATE PARK...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VILANO BEACH BY 815 PM EDT... ST. AUGUSTINE BY 820 PM EDT... ANASTASIA AND ST. AUGUSTINE SOUTH BY 825 PM EDT... HAIL UP TO 1 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ LAT...LON 30_13 8130 3004 8148 2968 8128 2978 8105 CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:10 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 17, 3:10 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT MON JUL 17 2000
CURRENTLY...LINE OF WEAKENING SHOWERS AND ISOL STORMS MOVING THROUGH
EXTREME SRN PART OF CWA. AN OUTFLOW BOUNDARY FROM EARLIER HAD
PRODUCED WINDS 30 TO 35 KT. EXPECT ADDITIONAL CONVECTION TO DEVELOP
ACROSS THE CWA MAINLY FROM WAYCROSS SWD. GOES-8 SOUNDING INDICATES
CAPE OF 4900-5400 J/KG IN N FL WITH LI OF ABOUT -7. ANALYSIS SHOWS
THE FRONT ACROSS SE GA DRIFTING SWD. DEWPOINTS IN THE MID 60S N OF
THE FRONT AND N FL IN THE MID TO UPPER 70S.
FORECAST...MODELS IN GOOD AGREEMENT WITH A FEW MINOR DIFFERENCES
NOTED. AT UPPER LEVELS...FLOW WILL BE MAINLY NW WITH MEAN TROUGH
AXIS OVER THE NE THIRD OF THE US WITH SHORTWAVES MOVING INTO THE
TROUGH. ONE OF THESE SHORTWAVES DROPS INTO THE SE US TUE BUT WITH
LOW TO MID MOISTURE LACKING POPS CHANCES APPEAR SLIM. MAY INCLUDE A
SLIGHT POP FOR TUE NIGHT FOR GA AS THE SHORTWAVE MOVES CLOSER TO THE
CWA ALONG WITH AN INCREASE IN DEEP LAYER MOISTURE. WILL GO WITH 30
TO 40 CHANCE POPS FOR WED AS LAPSE RATES STEEPEN AND DEEP MOISTURE
RETURNS ALONG WITH A WEAK SHORTWAVE OVER THE CWA. AT THE SFC...
FRONTAL BOUNDARY BECOMES DIFFUSE WITH RIDGE AXIS REMAINING S OF
REGION. THE WEAK FRONTAL BOUNDARY MAY BE ANOTHER SOURCE OF LIFT FOR
TUE AFTN FOR N FL. WEAKER LOW LEVEL FLOW ALSO SHOULD ALLOW E COAST SEA
BREEZE TO TRIGGER CONVECTION COASTAL SECTIONS. NGM MOS TEMPS LOOK
REASONABLE WITH A FEW ADJUSTMENTS. WEAK NW TO W FLOW TUE AND WED
WILL KEEP TEMPS IN THE UPPER 90S TO NEAR 100. WILL HIGHLIGHT 105 TO
110 HEAT INDICES IN ZONES FOR TUE.
MARINE...PRES GRADIENT EXPECTED TO WEAK AS LOW PRES TO OUR N MOVES
NE. NO HIGHLIGHTS EXPECTED.
FIRE WX...UPDATED WATCH TO RED FLAG WARNING FOR SE GA FOR RH NEAR 25
TO 35 PERCENT FOR EXTENDED DURATIONS. WILL RAISE FIRE WX WATCH FOR
SE GA TUE FOR MARGINAL DURATIONS OF LOW RH.
PRELIM...
AMG 70/99/72/96 0-13
SSI 75/94/75/92 0113
JAX 72/98/73/96 01-3
GNV 72/96/71/95 12-4 02
.JAX...
.GA...RED FLAG WARNING FOR REMAINDER OF AFTN CHARLTON AND WARE.
FIRE WX WATCH FOR SE GA TUE.
.FL...NONE
ARSIn the hours before
Local storm report, Jul 17, 3:53 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
353 PM EDT MON JUL 17 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM BUNNELL FL .75 INCH HAIL
07/17/00 FLAGLER REPORTED BY EMERGENCY
MANAGEMENTThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:45 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.